MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DPL10040820
Medical Device Problem Codes Physical Resistance (2578); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: krd/hcg.It is anticipated that the device will be returned for analysis; however, the device has not been returned.Three attempts to obtain additional information have been unsuccessful.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, the deltaplush coil (dpl10040820/ c16998) could not advance through the unspecified microcatheter.When they pulled it back, it deformed.There were no potential adverse events associated with the event.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, the deltaplush coil (dpl10040820/ c16998) could not advance through the unspecified microcatheter.When they pulled it back, it deformed.There were no potential adverse events associated with the event.Multiple attempts to obtain additional information were unsuccessful.The device was returned for analysis.Unreported damage of the device positioning unit (dpu) kinking located 75.5 centimeters off the proximal end was found.Unreported damage of the dpu protruding 85.5 centimeters off the distal tip of the green introducer was found.There is no sheath damage at the protrusion site.The coils socket ring was pushed down inside the outer sheath.The articulating junction is now in a fixed position with the distal tip of the dpu and the proximal end of the coil no longer concentric to each other.There is intermittent compression and buckling damage to the coils length.The v notch of the resheathing tool has been fractured.The locking mechanism has compression and stretching damage.No manufacturing defects were found.The circumstances of how and when all the unreported damage occurred cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint the complaint of the coil unable to be advanced through the unidentified microcatheter was not confirmed.The complaint of the coil damage was confirmed.While the exact root cause of the coils advancement difficulty and its coil damage cannot be determined, the evidence as received highly suggests that the most likely contributing factor may have occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool and became embedded.In addition, the locking mechanism may not have been fully disengaged off the core wire.The sheath also caught the v notches extended edges.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which may have been the dpu, caused the dpu to protrude outside the sheath, and caused the compression and buckling damage found to the coil.In this condition the coil cannot be advanced.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger.Caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1 in.(2-3 cm).¿ in addition, without the identification or the return of the unknown microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.

Brand Name
DELTAPLUSH - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6475442
Report Number2954740-2017-00070
Device Sequence Number13545847
Product Code HCG
UDI-Device Identifier00878528008156
UDI-Public(01)00878528008156(17)180323(10)C16998
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2018
Device Catalogue NumberDPL10040820
Device Lot NumberC16998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2017
Supplement Report FDA Received Date04/27/2017
Patient Sequence Number1